MAUDE Adverse Event Report: NIDEK CO., LTD. EC-5000 QUEST; NIDEK EXCIMER LASER QUEST

NIDEK CO., LTD. EC-5000 QUEST; NIDEK EXCIMER LASER QUEST
Model Number EC-5000 QUEST
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/04/2016
Additional Manufacturer Narrative
In regards to the patient injury complaint, nidek clinical specialist and customer service manager contacted facility on (b)(4) 2016 to gather additional information.A representative ((b)(6)) from (b)(6) office called back and informed that doctor is aware of the issue occurred with this patient.He also assured that the problem is not related to "nidek's product".However the problem is related to the keratome (zeimer femto laser) used by sharpe vision.As per the information from nidek field service representative, dr (b)(6) uses ziemer femto laser.After the investigation nidek would like to confirm that the patient injury occurred is due to the keratome (zeimer femto laser) and not the nidek inc.'s ec-5000 quest.Since the device in question is not manufactured by nidek inc., additional information regarding device evaluation is not available.Additionally, other information related to the status of the patient injury, any medical or surgical intervention was required or not was not provided by the patient and/or the user facility at the time.
 
Event or Problem Description
Nidek inc.Customer service representative (rep.) received a call on (b)(4) 2016 from gentlemen by the name of (b)(6) complaining that his girlfriend received lasik from dr (b)(6) on (b)(6) 2016.Patient reported that during surgery, she had a major damage on one eye.As per the reporter, dr (b)(6) informed that the laser made a "j cut" causing damage to the patient's eye (eye lid).However, nidek customer service rep.Informed (b)(6) that nidek laser does not perform the cut and that there is a different piece of equipment that does that portion.(b)(6) also mentioned that on (b)(6) 2016 patient received prk from dr (b)(6) on the other eye.

Brand Name
EC-5000 QUEST
Common Device Name
NIDEK EXCIMER LASER QUEST
Manufacturer (Section D)
NIDEK CO., LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
MDR Report Key5618524
Report Number3002807715-2016-00016
Device Sequence Number18834390
Product Code HQF
UDI-Device Identifier04987669100028
UDI-Public(01)04987669100028
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC-5000 QUEST
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1